S-Space College of Medicine/School of Medicine (의과대학/대학원) Dermatology (피부과학전공) Journal Papers (저널논문_피부과학전공)
Change of skin color after application of topical anesthetic cream
- Kim, Hye-One; Kim, Byeong-Gyun; Shin, Jung-Won; Huh, Sun-Young; Huh, Chang-Hun; Park, Kyoung-Chan; Youn, Sang-Woong
- Issue Date
- Informa Healthcare
- JOURNAL OF DERMATOLOGICAL TREATMENT; Vol.20, no.6; 376-377
Lidocaine/prilocaine cream (EMLA®; Astra
Pharmaceuticals, Sweden) contains 2.5% of lidocaine and 2.5% of prilocaine and is a preparation for topical anesthesia of skin (1). Although the blanching reaction of lidocaine/prilocaine cream is frequently reported (2), the exact causes have not been clarified yet. It may be due to vasoconstrictive effects by active substances or optical scattering effects by hydration of stratum corneum (3). Furthermore, whether lidocaine/prilocaine cream induced the vasoconstriction or vasodilatation of cutaneous vasculature is still controversial (4–7). Since lidocaine/prilocaine cream is applied before laser surgery to treat pigmentary or vascular lesions, it is important to know whether this cream induces pigmentary or vascular changes. The Mexameter®, which measures absorbed and reflected light at wavelengths for hemoglobin (green and red) and melanin (red and near-infrared), was used to measure the color changes caused by lidocaine/prilocaine cream. Skin capacitance (SC), indicating the level of hydration of stratum corneum, was also measured (8).
- Files in This Item: There are no files associated with this item.